Alert archive / California / Frost Advisories in 2015

Frost Advisory 4, NWS San Francisco Bay Area, CA

April 2, 20155 counties in California

NWS San Francisco Bay Area, CA issued this frost advisory at Apr 2, 2015, 1:55 PM PDT for 5 counties in California. It took effect at Apr 3, 2015, 5:00 AM PDT. It was in force for 6 min.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 1:55 PM PDT (20:55 UTC)
In effect from
Apr 3, 2015, 5:00 AM PDT
Expired
Apr 3, 2015, 5:06 AM PDT
In force
6 min
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 50 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS76 KMTR 022055
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
155 PM PDT THU APR 2 2015

...PATCHY FROST EXPECTED IN NORTH BAY VALLEYS...SOUTHERN SALINAS
VALLEY AND MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTIES...

ANOTHER ROUND OF COLD TEMPERATURES ARE EXPECTED TO IMPACT THE
SOUTHERN SALINAS VALLEY AND MOUNTAINS OF SAN BENITO AND INTERIOR
MONTEREY COUNTIES TONIGHT. ADDITIONALLY...COOLER TEMPERATURES ARE
EXPECTED TO IMPACT THE NORTH BAY VALLEYS TONIGHT. THESE
UNSEASONABLY COLD TEMPERATURES COMBINED WITH LIGHT WINDS AND CLEAR
SKIES WILL PROMOTE THE DEVELOPMENT OF PATCHY FROST LATE TONIGHT
INTO FRIDAY MORNING...ESPECIALLY IN SHELTERED AREAS.   
 
CAZ516-518-031000-
/O.NEW.KMTR.FR.Y.0004.150403T1200Z-150403T1500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
155 PM PDT THU APR 2 2015

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM
PDT FRIDAY. 

* TEMPERATURE: LOWS IN THE LOWER 30S IN THE COLDEST WIND- 
  SHELTERED LOCATIONS.

* IMPACTS: POSSIBLE DAMAGE TO BUDDING CROPS AND HOUSE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. AT LEAST TWO
CONSECUTIVE HOURS OF TEMPERATURES BETWEEN 32 AND 35 DEGREES ARE
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED. 

&&

$$

CAZ506-031000-
/O.NEW.KMTR.FR.Y.0004.150403T1200Z-150403T1500Z/
NORTH BAY INTERIOR VALLEYS-
155 PM PDT THU APR 2 2015

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM
PDT FRIDAY. 

* TEMPERATURE: LOWS IN THE LOWER 30S IN THE COLDEST WIND- 
  SHELTERED LOCATIONS.

* IMPACTS: POSSIBLE DAMAGE TO BUDDING CROPS AND HOUSE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. AT LEAST TWO
CONSECUTIVE HOURS OF TEMPERATURES BETWEEN 32 AND 35 DEGREES ARE
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED. 

&&

$$
2 follow-up statements
166 
WWUS76 KMTR 031007
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
307 AM PDT FRI APR 3 2015

...PATCHY FROST EXPECTED IN NORTH BAY VALLEYS...SOUTHERN SALINAS
VALLEY AND MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY
COUNTIES...

ANOTHER ROUND OF COLD TEMPERATURES IS EXPECTED TO IMPACT THE
SOUTHERN SALINAS VALLEY AND MOUNTAINS OF SAN BENITO AND INTERIOR
MONTEREY COUNTIES EARLY THIS MORNING. ADDITIONALLY...COOLER TEMPERATURES
ARE EXPECTED TO IMPACT THE NORTH BAY VALLEYS THIS MORNING. THESE
UNSEASONABLY COLD TEMPERATURES COMBINED WITH LIGHT WINDS AND CLEAR
SKIES WILL PROMOTE THE DEVELOPMENT OF PATCHY FROST THIS MORNING...ESPECIALLY
IN WIND SHELTERED AREAS.

CAZ516-518-031500-
/O.CON.KMTR.FR.Y.0004.150403T1200Z-150403T1500Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
307 AM PDT FRI APR 3 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURE: LOWS IN THE LOWER 30S IN THE COLDEST WIND SHELTERED
  LOCATIONS.

* IMPACTS: POSSIBLE DAMAGE TO BUDDING CROPS AND HOUSE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. AT LEAST TWO
CONSECUTIVE HOURS OF TEMPERATURES BETWEEN 32 AND 35 DEGREES ARE
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

CAZ506-031500-
/O.CON.KMTR.FR.Y.0004.150403T1200Z-150403T1500Z/
NORTH BAY INTERIOR VALLEYS-
307 AM PDT FRI APR 3 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURE: LOWS IN THE LOWER 30S IN THE COLDEST WIND SHELTERED
  LOCATIONS.

* IMPACTS: POSSIBLE DAMAGE TO BUDDING CROPS AND HOUSE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. AT LEAST TWO
CONSECUTIVE HOURS OF TEMPERATURES BETWEEN 32 AND 35 DEGREES ARE
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$
032 
WWUS76 KMTR 031206
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
506 AM PDT FRI APR 3 2015

CAZ506-516-518-031315-
/O.CAN.KMTR.FR.Y.0004.000000T0000Z-150403T1500Z/
NORTH BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
506 AM PDT FRI APR 3 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
CANCELLED THE FROST ADVISORY. 

5 AM TEMPERATURES ARE GENERALLY IN THE UPPER 30S AND 40S WITH
WIDESPREAD FROST NO LONGER EXPECTED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 2, 10:35 AM PDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 2, 10:35 AM PDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1035 AM PDT THU APR 2 2015

.SYNOPSIS...MILD TEMPERATURES ARE EXPECTED TODAY AND FRIDAY WITH
COOLER TEMPERATURES ANTICIPATED FOR SATURDAY. CONFIDENCE IS
BUILDING FOR PRECIPITATION ON SUNDAY AS A PACIFIC STORM SYSTEM
PUSHES INTO THE PACIFIC NORTHWEST. DRY WEATHER LOOKS TO RETURN BY
WEDNESDAY.

&&

.DISCUSSION...AS OF 8:24 AM PDT THURSDAY...THE CURRENT VISIBLE
SATELLITE IMAGE IS SHOWING CLEAR SKIES OVER A MAJORITY OF
CALIFORNIA THIS MORNING. UNDER THESE CLEAR SKIES TEMPERATURES FELL
INTO THE LOWER 40S ALONG THE COAST LAST NIGHT WITH LOW 50S IN THE
BAY AREA. SOME VALLEY AND SHELTERED MOUNTAIN LOCATIONS IN MONTEREY
AND SAN BENITO COUNTIES DID COOL INTO THE LOWER 30S OVERNIGHT AND
FROST WAS OBSERVED ON THE ROOF TOPS OF MARINA EARLY THIS MORNING
AS WELL.

THE 0000Z ECMWF AND 0600Z GFS40 HAVE INITIALIZED WELL WITH THE
CURRENT WEATHER PATTERN AND REMAIN IN GOOD AGREEMENT THROUGH AT
LEAST TUESDAY. THE MODELS ARE SUGGESTING MILD TEMPERATURES TODAY AND
FRIDAY WITH COOLER TEMPERATURES EXPECTED ON SATURDAY DUE TO
INCREASING CLOUD COVER AHEAD OF AN APPROACHING STORM SYSTEM.

BOTH MODELS ARE PUSHING A LOW PRESSURE SYSTEM INTO THE PACIFIC
NORTHWEST AND NORTHERN CALIFORNIA ON SUNDAY. THIS WILL SLIDE A
FRONT INTO THE FORECAST AREA BRINGING PRECIPITATION TO THE SAN
FRANCISCO BAY AREA AND NORTH BY LATE SUNDAY MORNING...SPREADING
SOUTH THROUGHOUT THE DAY. THIS WILL ALSO RESULT IN SEASONABLY COLD
TEMPERATURES ON SUNDAY AND MONDAY AS WELL. A SECOND FRONT WILL
MOVE INTO THE AREA MONDAY EVENING BRINGING THE POSSIBILITY OF ANOTHER
ROUND OF PRECIPITATION TO THE AREA MONDAY EVENING INTO TUESDAY.

&&

.AVIATION...AS OF 10:30 AM PDT THURSDAY...HIGH PRESSURE OVER THE
REGION WILL RESULT IN GENERALLY CLEAR SKIES AND VFR CONDITIONS.
ONSHORE WINDS WILL INCREASE BY LATE MORNING AND CONTINUE THROUGH
THE AFTERNOON AS THE SEA-BREEZE PUSHES INLAND. HOWEVER...ONSHORE
WINDS ARE FORECAST TO BE SLIGHTLY WEAKER COMPARED TO THOSE
OBSERVED YESTERDAY.

VICINITY OF KSFO...VFR. BREEZY WEST-NORTHWEST WINDS WITH GUSTS 20
TO 25 KT THIS AFTERNOON.

SFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR. BREEZY NORTHWEST WINDS WITH
GUSTS 15 TO 20 KT THIS AFTERNOON.

&&

.MARINE...AS OF 10:30 AM PDT THURSDAY...MODERATE TO OCCASIONALLY
STRONG NORTHERLY WINDS WILL CONTINUE OVER THE COASTAL WATERS
THROUGH LATE WEEK. LOCAL GALE FORCE GUSTS ARE POSSIBLE THROUGH
TONIGHT...ESPECIALLY OVER THE OUTER WATERS. WINDS MAY TRANSITION
FROM WEAKER TO STRONGER IN SMALL DISTANCES ALONG COASTAL FEATURES
ESPECIALLY ALONG THE BIG SUR COAST. THESE STRONG WINDS COMBINED
WITH NORTHWEST SWELL WILL LEAD TO STEEP WAVES AND HAZARDOUS
MARITIME CONDITIONS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PT REYES 10-60 NM
             SCA...PT REYES TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PINOS 10-60 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM

&&

PUBLIC FORECAST: LARRY
AVIATION/MARINE: RGASS

VISIT US AT WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:53 PM PDTFrost AdvisoryMTRMonterey, San Benito12 hr
Apr 2, 2:29 PM PDTSmall Craft AdvisoryMTR67 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.